Alert archive / Virginia / Tornado Warnings in 2026
Tornado Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Mar 16, 2026, 10:48 AM EDT for Henry County, Pittsylvania County, City of Martinsville, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2026, 10:48 AM EDT (14:48 UTC)
- Expired
- Mar 16, 2026, 11:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties City of Martinsville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 8:54 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted.
832
WFUS51 KRNK 161448
TORRNK
VAC089-143-690-161515-
/O.NEW.KRNK.TO.W.0004.260316T1448Z-260316T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
1048 AM EDT Mon Mar 16 2026
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Southwestern Pittsylvania County in south central Virginia...
The City of Martinsville in south central Virginia...
Northeastern Henry County in south central Virginia...
* Until 1115 AM EDT.
* At 1047 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Laurel Park, or over Martinsville, moving
east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Martinsville...
Axton...
Callands...
Swansonville...
Leatherwood...
Chatmoss...
and Sandy River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.
&&
LAT...LON 3663 7987 3676 7989 3680 7977 3680 7976
3679 7976 3681 7974 3683 7969 3683 7967
3684 7966 3686 7959 3666 7953
TIME...MOT...LOC 1447Z 248DEG 29KT 3671 7982
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DS2 follow-up statements
962
WWUS51 KRNK 161500
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1100 AM EDT Mon Mar 16 2026
VAC690-161509-
/O.CAN.KRNK.TO.W.0004.000000T0000Z-260316T1515Z/
City of Martinsville VA-
1100 AM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR
THE CITY OF MARTINSVILLE IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM EDT for north central
North Carolina...and south central, central, southwestern and west
central Virginia.
&&
LAT...LON 3681 7974 3683 7969 3683 7967 3684 7966
3686 7959 3670 7954 3667 7971
TIME...MOT...LOC 1459Z 248DEG 29KT 3675 7970
$$
VAC089-143-161515-
/O.CON.KRNK.TO.W.0004.000000T0000Z-260316T1515Z/
Pittsylvania VA-Henry VA-
1100 AM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR
WEST CENTRAL PITTSYLVANIA AND NORTHEASTERN HENRY COUNTIES...
At 1059 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Mountain Valley, or near Axton, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Callands...
Sandy River...
Swansonville...
and Mountain Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.
&&
LAT...LON 3681 7974 3683 7969 3683 7967 3684 7966
3686 7959 3670 7954 3667 7971
TIME...MOT...LOC 1459Z 248DEG 29KT 3675 7970
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DS676
WWUS51 KRNK 161520
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1120 AM EDT Mon Mar 16 2026
VAC089-143-161529-
/O.EXP.KRNK.TO.W.0004.000000T0000Z-260316T1515Z/
Pittsylvania VA-Henry VA-
1120 AM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR
WEST CENTRAL PITTSYLVANIA AND NORTHEASTERN HENRY COUNTIES HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 200 PM EDT for north central
North Carolina...and south central, central, southwestern and west
central Virginia.
Remember, a Severe Thunderstorm Warning still remains in effect for
Pittsylvania County until 1130 AM EDT.
&&
LAT...LON 3681 7974 3683 7969 3683 7967 3684 7966
3686 7959 3670 7954 3667 7971
TIME...MOT...LOC 1519Z 248DEG 29KT 3681 7952
$$
DSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Mar 16, 6:54 AM EDT, 3 hours 54 minutes earlier. Its key messages:
- 1) A line of showers/storms will move across today, with potential for two lines, and some discrete storms out ahead of the line in the Piedmont. Damaging winds and isolated tornadoes still the main threat especially east of the Blue Ridge. 2) Strong southwest winds turn west to northwest behind the front with gusts 35 to 55 mph outside of the showers and storms. 3) Colder temperature surge in later this afternoon into this evening changing rain to snow showers in the mountains, some accumulations of 1 to 5 inches possible, highest will be at elevations above 3500 feet in western Greenbrier and the NC mountains/Grayson Highlands.
Area forecast discussion, Mar 16, 6:54 AM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
654 AM EDT Mon Mar 16 2026
.WHAT HAS CHANGED...
12z Aviation updated.
Previous changes:
Enough concern for snow accumulations in the higher elevations
of NC/Grayson Highlands and western Greenbrier to issue a winter
weather advisory, as snow starts to arrive during the late
afternoon commute.
No other big changes regarding the severe and wind advisory
outlooks.
NOTE: Due to the higher impact weather in the next 24 hours, the
forecast beyond Tuesday was left out of the discussion below,
but no big changes were observed with temps warming up again by
late week.
&&
.KEY MESSAGES...
1) A line of showers/storms will move across today, with
potential for two lines, and some discrete storms out ahead of
the line in the Piedmont. Damaging winds and isolated tornadoes
still the main threat especially east of the Blue Ridge.
2) Strong southwest winds turn west to northwest behind the
front with gusts 35 to 55 mph outside of the showers and storms.
3) Colder temperature surge in later this afternoon into this
evening changing rain to snow showers in the mountains, some
accumulations of 1 to 5 inches possible, highest will be at
elevations above 3500 feet in western Greenbrier and the NC
mountains/Grayson Highlands.
&&
.DISCUSSION...
KEY MESSAGE 1: Severe storms are good possibility today,
especially east of the mountains.
Low pressure over lower Michigan early this morning with front
extending south into central KY/middle TN with QLCS from near
Cincinnati to Crossville to west of Birmingham. Over our area,
we still have an in-situ wedge, but strengthening low level jet
will erode this later this morning as the line approaches.
Leaning closer to the 00z HRRR based on how its been capturing
the radar earlier tonight. Even other high-res models are
painting a picture of just a few showers early this morning
before the main line of convection arrives in our western CWA
between 6am-8am. Ahead of this in central NC, the models start
to show increase in discrete cells, which as the flow veers from
the south-southeast at the surface to southwest above 1-2kft
AGL, will see the Storm Relative Helicities increase.
This system has all the dynamics/shear energy for robust winds
and isolated tornadoes. The main limiting factor is
thermodynamics as most models are keeping it fairly cloudy and
low clouds at that in our forecast area through today.
The speed of the line and the strong helicity still is enough to
warrant concern of severe weather, and more-so east of the Blue
Ridge and definitely east of a Lynchburg to Danville to
Greensboro line. Further west, looks more like straight-line
wind issues, though cannot rule out a rogue tornado along the
bowing segments, but overall confidence is low on tornadoes west
of the Blue Ridge, meaning the mountains/New River and Roanoke
Valleys.
High-res models actually showing a secondary line of convection,
though weaker with the rain changing to snow this afternoon in
the mountains. This fine line could also bring strong wind
gusts.
KEY MESSAGE 2: Gradient winds outside of showers/storms will
still be an issue today into tonight.
Jet at 8h coming into the mountains this morning at 50-60kts
ahead of the line of storms will bring gusts over 40 mph in the
mountains, with strong pressure falls across the mid-Atlantic.
The stronger non-thunderstorm wind gusts arrive behind the front
later this afternoon into this evening with pressure rises in 6
hours on the order of 10mb, though by then strong jet as raced
well ahead across the coast. Still enough of a surge of cold
advection and pressure rises to maintain wind advisory
headlines.
KEY MESSAGE 3: Much colder with accumulating snow showers late
today into tonight in the mountains.
Temperatures start out mild today, then as the main line of
showers/storms pushes east this afternoon, temps will crash into
the 30s after 4pm, and 20s by dark in the mountains. Upper
energy with the departing surface trough will change rain to
snow. Just enough low level instability and dynamics aloft to
potential bring some heavier snow showers to the mountains by
dusk. Antecedent conditions like the last event, but not as
warm, will impact accumulations somewhat. But, any snow showers
could have rates of 1"+/hr with them and lay down a few inches
in the higher mountains of western Greenbrier and the High
Country of NC into the Grayson Highlands. Overall, this looks
like a quick hitter as moisture drops off fast after midnight
except lingering into Tuesday across western Greenbrier. Even
though forecast snowfall amounts are marginal for advisory,
which is 3 inches in the mountains, the timing of the rain
changing to to snow is close enough to the late
afternoon/evening commute time to have an advisory in place.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Low level jet increases along and ahead of line of
showers/storms this morning. Expect periods of sub-VFR
cigs/vsbys through the day with moderate showers and some
stronger storms especially along/east of ROA this afternoon.
Do not see any improvements until late in the taf period east
of the mountains when west to northwest winds start to scatter
out the sub-VFR cigs. The mountains will linger in sub-VFR with
snow showers after 21z today.
EXTENDED AVIATION OUTLOOK...
Snow may continue into Tuesday morning before ending, mainly
affecting the western mountains and BLF and LWB. Gusty northwest
winds continuing Monday night and into Tuesday. Low clouds may
actually redevelop late Tuesday night into Wednesday morning due
to some moisture trapped under the inversion, but model trends
keep it VFR.
Mainly VFR expected into Friday, though a warm front tracking in
Thursday may bring some sub-VFR cigs into the mountains.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
VAZ011>020-022>024-032>035-043.
Winter Weather Advisory from 2 PM this afternoon to 2 AM EDT
Tuesday for VAZ015.
Wind Advisory from 11 AM this morning to midnight EDT tonight
for VAZ044>047-058-059.
Wind Advisory until 11 AM EDT this morning for VAZ007-009-010.
NC...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
NCZ001>003-018-019.
Winter Weather Advisory from 2 PM this afternoon to 2 AM EDT
Tuesday for NCZ001-018.
Wind Advisory from 11 AM this morning to midnight EDT tonight
for NCZ004>006-020.
WV...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
WVZ044-507.
Wind Advisory until 11 AM EDT this morning for WVZ042-043-508.
Winter Weather Advisory from 3 PM this afternoon to 5 PM EDT
Tuesday for WVZ508.
&&
DISCUSSION...PM/WP
AVIATION...SH/WPHazardous weather outlook, Mar 16, 9:58 AM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 958 AM EDT Mon Mar 16 2026 NCZ002-019-WVZ044-507-171400- Alleghany NC-Wilkes-Monroe-Eastern Greenbrier- 958 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for northwest North Carolina and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. VAZ019-020-022>024-032>035-043-171400- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry- 958 AM EDT Mon Mar 16 2026 ...TORNADO WATCH 66 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ001-018-VAZ015-171400- Ashe-Watauga-Grayson- 958 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT TUESDAY ABOVE 3500 FEET... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ003-VAZ011>014-016>018-171400- Surry-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig- 958 AM EDT Mon Mar 16 2026 ...SEVERE THUNDERSTORM WATCH 64 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for north central North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. WVZ508-171400- Western Greenbrier- 958 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM EDT TUESDAY... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ004>006-VAZ044>047-058-059-171400- Stokes-Rockingham-Caswell-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 958 AM EDT Mon Mar 16 2026 ...TORNADO WATCH 66 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. VAZ010-171400- Bland- 958 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. VAZ007-009-WVZ042-043-171400- Tazewell-Smyth-Mercer-Summers- 958 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ020-171400- Yadkin- 958 AM EDT Mon Mar 16 2026 ...SEVERE THUNDERSTORM WATCH 64 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report hail of any size, as well as any damage caused by thunderstorm winds in their area.
In the hours before
Local storm report, Mar 16, 10:27 AM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1027 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM Tstm Wnd Dmg 3 ESE Stuart 36.61N 80.23W
03/16/2026 Patrick VA 911 Call Center
Tree down along Big A School Road. Time
estimated from radar.
&&
VFJLocal storm report, Mar 16, 10:34 AM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1034 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM Tstm Wnd Dmg 3 E Woodville 36.49N 80.43W
03/16/2026 Stokes NC 911 Call Center
Tree reported down by 911 call center in
Stokes county North Carolina.
&&
EBLocal storm report, Mar 16, 10:41 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1041 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM Tstm Wnd Dmg 2 N Pilot Mountain 36.41N 80.47W
03/16/2026 Surry NC 911 Call Center
Tree down reported by 911 call center in
Surry County North Carolina in the Pilot
Mountain area.
&&
EBLocal storm report, Mar 16, 10:43 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1043 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM Tstm Wnd Dmg 2 ESE Mountain Park 36.37N 80.81W
03/16/2026 Surry NC 911 Call Center
Tree reported down by 911 call center in
Surry county in the Elkin area.
&&
EBLocal storm report, Mar 16, 10:45 AM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1045 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM Tstm Wnd Dmg 2 ESE Fairview 36.32N 80.68W
03/16/2026 Surry NC 911 Call Center
Tree was reported down by 911 call center in
the Dobson Area of Stokes County North
Carolina.
&&
EBLocal storm report, Mar 16, 10:47 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1047 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM Tstm Wnd Dmg 3 S White Plains 36.40N 80.64W
03/16/2026 Surry NC 911 Call Center
911 call center reported a tree down off
Crotts road in the Mt. Airy area of Surry
County North Carolina.
&&
EBThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:59 PM EDT | Special Weather Statement | RNK | Patrick | 31 min |
| Mar 16, 2:24 AM EDT | Winter Weather Advisory | RNK | Bland, Grayson, Smyth, Tazewell | 39 hr |
| Mar 16, 5:46 AM EDT | Special Weather Statement | RNK | Tazewell | 44 min |
| Mar 16, 6:14 AM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Mar 16, 6:25 AM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 50 min |
| Mar 16, 6:39 AM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell | 36 min |
| Mar 16, 7:16 AM EDT | Special Weather Statement | RNK | Bland, Wythe | 29 min |
| Mar 16, 7:19 AM EDT | Special Weather Statement | RNK | Carroll, Floyd, Henry, Patrick | 41 min |
| Mar 16, 7:47 AM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 28 min |
| Mar 16, 7:59 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Henry, Patrick, City of Martinsville | 61 min |
| Mar 16, 8:39 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 5 more | 66 min |
| Mar 16, 9:27 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 63 min |
| Mar 16, 9:46 AM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| Mar 16, 9:56 AM EDT | Tornado Warning | RNK | Patrick | 34 min |
| Mar 16, 10:04 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 41 min |
| Mar 16, 10:14 AM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 31 min |
| Mar 16, 10:44 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 46 min |
| Mar 16, 11:11 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 2 more | 64 min |
| Mar 16, 11:15 AM EDT | Tornado Warning | RNK | Halifax, Pittsylvania, City of Danville | 30 min |
| Mar 16, 11:56 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax | 64 min |
| Mar 16, 4:40 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Botetourt, Floyd, Franklin, Henry and 8 more | 80 min |
| Mar 16, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Henry, Patrick, Pittsylvania and 2 more | 63 min |
| Mar 16, 5:54 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 1 more | 96 min |
Nearby
Tornado Warnings in Virginia, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.